Export this Abstract | Print this Abstract | Add to my preferred Abstracts list | My preferred Abstracts list (1) | Back to Search
Incidence of adverse drug reactions in hormonal preparations among Indian patients: a systematic review of prospective studies
- At: PPR SIG 2021 (2021)
- Type: Digital
- By: KHARB, Preeti (SGT Medical College, Hospital & Research Institute, SGT University, India, India)
- Co-author(s): Preeti Kharb, Ph.D. Research Scholar, Department of Pharmacology, SGT University Medical College, Hospital and Research Institute, India; Dr Vinod Kapoor, Head and Professor, Department of Pharmacology, Al Falah School Of Medical Science & Research Centre, India; Dr Poonam Salwan, Head and Professor, Department of Pharmacology, SGT University Medical College, Hospital and Research Institute, India
IntroductionAdverse Drug Reactions (ADRs) are a well-recognized public health problem and have profound effects on the patients’ quality of life, as well as creating an increased burden on the healthcare system. However, under-reporting of suspected ADRs by health professionals is a widespread problem in India. Evidence-based study or systematic review of adverse drug reactions in India is very sparsely reported.
ObjectivesTo review the literature on adverse drug reactions (ADRs) from hormonal preparations among Indian patients with respect to occurence, age, gender, healthcare settings, seriousness and therapeutic drug class.
MethodsAn electronic search from Pub Med, IndMed/MedInd, Google Scholar and ProQuest from January 2001 until July 2018 was conducted as the inception of pharmacovigilance in India happened after 2000. All the citations on ADRs related to hormonal preparations were included. This systematic review aims to provide detailed analysis of adverse drug reactions reported, the healthcare settings involved, the drug classes that are most commonly associated with hormonal preparations in Indian patients. ADR occurrence was calculated as incidence rate and prevalence.
ResultsA total of 33 citations monitoring adverse drug reactions in hormonal preparations published over a 18-year period were included. The most common adverse drug reactions reported in this review were associated with the skin and subcutaneous tissue disorders, musculoskeletal disorders and endocrine disorders. Several medications were reported to be associated with adverse events.
ConclusionThe present review highlights ADRs in inpatients a public health problem. However, further studies are needed to monitor these adverse events in order to effectively promote safe drug use. There seems to be considerable potential for increasing the studies on assessing the ADRs by advocating the guided reporting indicators for such studies thus overcoming one of the major limitation of heterogeneity in reporting and also guiding for future research areas in this important area of concern.
Last update 4 October 2019